MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; GCJ
Model Number CTF01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Laparoscopic cholecystectomy - "during re-insertion (port had previously slipped out) of the 5mm trocar into the patient, the shaft of the trocar cannula and obturator began to bend.The trocar was then replaced for another ctf01.However, mistakenly the surgeon placed the ctf01 obturator through a ctf12 cannula.When inserting this trocar through the existing defect the tip of the obturator snapped off and remained between the abdominal layers.The obturator tip (along with several pieces) were retrieved from the patient.In the same case 1x ctf73' & 2x cts22's were not allowing gas to be expelled through the insufflation port of the trocar in order to desufflate the patient.The staff could not be sure whether the fault was with the trocar, insufflation system or to do with patient positioning (as the patient was high bmi).The hospital are now in process of testing their insufflation system." patient status: "no patient injury".
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation along with the broken obturator tip and clear fragments.Engineering confirmed the customer's experience of the obturator tip breaking off.Engineering reassembled the clear fragments with the obturator and obturator tip and noted that there were no missing pieces.During the manufacturing process, all trocars are thoroughly inspected for functionality and performance prior to packaging.The root cause of the event is likely due to user error.As stated in the instructions for use (ifu), "kii access system cannulas can only be used with the corresponding kii obturators (diameter and length) from applied medical." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
CTF01, 5X150 KII FIOS ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6070319
Report Number2027111-2016-00744
Device Sequence Number13537974
Product Code GCJ
UDI-Device Identifier00607915124014
UDI-Public(01)00607915124014(17)180528(30)01(10)1247406
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/28/2018
Device Model NumberCTF01
Device Catalogue Number101412701
Device Lot Number1247406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/01/2016
Supplement Report FDA Received Date12/28/2016
Patient Sequence Number1